Posted 2/13/2018 11:06 AM (GMT -6)
I have taken Imitrex for ages to abort menstrual migraines. Now I am entering a later stage of perimenopause and so thankfully have to deal with this problem less often (I'm 51). I just went 119 days without a period, which was by far my longest gap ever. I will be thrilled when they finally come to an end!
Anyway, during that gap I took Imitrex a couple of times for breakthrough headaches. But I found I had a panic attack in response (twice)-- something I've never had in my life, though one of the perimenopause symptoms has certainly been a lower level anxiety. Fortunately they did not last too long (maybe 10-15 min.?) but it was horribly unpleasant.
I have been taking Imitrex 75mg-- I cut one 50mg pill in half and take it with another. My dr. suggested maybe a lower dosage (just 50 mg) might work and not cause this problem. I am curious if anyone has found that a lower dosage triptan causes fewer side effects, especially of this kind.
I am actually about to go on a trip and just got this period yesterday, so am freaking out a bit. Normally I never travel without the Imitrex, and now not sure what to do! Sometimes icing my head for a long time (like half hour) helps, but this morning I still have the migraine-is-coming feeling after doing it for ages.